Ask a doctor

What Can Be Done for Facial Hyperpigmentation That Was Caused by IPLs?

the Obagi New Derm product does not work well for inflammatory hyper pigmentation caused by IPLs. I wonder if a higher dose of Hydroquinone such as 6%. would be more efficacious. Is there a better alternative or product on the market? This dark discoloration above the upper lip area occurred 4-5 years ago with laser treatment and getting worse over time. Did not have problem before using laser. The Obagi system was used for 2 years and stopped for one year and still not working.

Doctor Answers (1)

Facial hyperpigmentation cause by IPL - consult a dermatologist

+1

I'm sorry you have PIH from previous IPL. but you can see a dermatologist for advisement. There are different strengths of hydroquinone available because it's compounded in specialty pharmacies. I have some patients on as high as 16% for specific amounts of time. Also, you must wear a good, daily sunscreen. Burning or subjecting your hyperpigmented areas to sun damage will re-injure and re-darken that area every time. So be very careful with sun exposure.


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.